Hail, Calhoun
- When
- April 3, 4:40 PM EST
- Where
- Calhoun County, Clarksville
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 30.433, -85.183
Dime to nickel size hail reported by a SKYWARN storm spotter.
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Apr 3, 3:00 PM EST, 1 hour 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 300 PM EST WED APR 3 2002 FORECAST CHALLENGE -- TIMING THE END OF ONGOING PRECIPITATION. --SYNOPSIS-- WATER VAPOR IMAGES SHOW A VORT MAX MOVING E ACROSS THE N-CENTRAL GULF AND SPARKING A CONVECTIVE COMPLEX AHEAD OF IT. 19Z MSAS OBJECTIVE ANALYSIS SHOWS COLD FRONT JUST NW OF OUR CWFA. VISIBLE IMAGES SHOW THIS FRONT WELL...WITH A SHARP TRANSITION FROM TOWERING CUMULUS TO STRATOCUMULUS. POST FRONTAL LOW CLOUDS CONTINUE TO ERODE...BUT ARE STILL FAIRLY EXTENSIVE. --FORECAST-- TONIGHT - EXPECT SEVERE THREAT TO END SHORTLY AFTER SUNSET WITH LOSS OF INSOLATION. IT APPEARS THE BEST UPPER FORCING WILL PASS OVER OUR COASTAL WATERS. THE 03/12Z MESOETA GENERATES PRECIPITATION ALONG THE ACTUAL COLD FRONT THIS EVENING...SO WILL CARRY LEFTOVER POPS TONIGHT FOR MOST OF OUR ZONES. FRONT SHOULD BE OVER OUR FAR SERN CWFA BY 12Z THURSDAY. THURSDAY - DUE TO PROXIMITY OF FRONT...WILL CONTINUE MORNING POPS FOR OUR FAR SE ZONES. MODEL TIME HEIGHT SECTIONS SHOW HIGH BOUNDARY LAYER RH VALUES LINGERING WELL BEHIND THE FRONT. EXTENSIVE POST FRONTAL LOW CLOUDS CURRENTLY SEEN ON VISIBLE SATELLITE IMAGERY SUGGESTS WE COULD STAY MOSTLY CLOUDY DURING THE EARLY PART OF THE DAY. THURSDAY NIGHT - MESOETA SUGGESTS FRONT MAY BRIEFLY STALL OVER NRN FL BEFORE GETTING PUSHED S. THIS WOULD RESULT IN A DIFFERENT WIND FORECAST FOR OUR SE ZONES IF TRUE. WILL GO WITH MILDER TEMPERATURES FOR THE SERN ZONES. FRIDAY - SHOULD BE MUCH DRIER WITH CONTINUED OFFSHORE FLOW AS THE SURFACE HIGH N OF THE CWFA MOVES E. FIRE WEATHER - NO HIGHLIGHTS. MARINE - NO HIGHLIGHTS. STILL EXPECT POST FRONTAL WINDS TO BE JUST BELOW EXERCISE CAUTION LEVELS OVERNIGHT. THE NEXT PROSPECT FOR BRISK WINDS WILL BE MONDAY AHEAD OF THE NEXT FRONT. EXTENDED (SATURDAY THROUGH WEDNESDAY) - AFTER SURFACE HIGH MOVES E TO THE ATLANTIC COAST BY SUNDAY...BRISK RETURN FLOW SHOULD BRING A RETURN OF LOW CLOUDS AND POSSIBLY FOG TO OUR WRN ZONES BY MONDAY MORNING. THE 03/00Z MRF IS CONSISTENT WITH ITS PREVIOUS RUN WITH RESPECT TO TIMING THE FRONTAL PASSAGE LATE MONDAY THROUGH TUESDAY. LINGERING UPPER TROUGH BEHIND THIS FRONT IS STILL APPARENT IN THIS LATEST MRF RUN...BUT NOT AS PRONOUNCED. INSTEAD OF CONTINUING POPS WEDNESDAY... WILL WORD DECREASING CLOUDINESS. PRELIMINARY NUMBERS... TLH 060/074 050/075 2100 PFN 058/070 053/070 3-00 DHN 052/069 047/073 2-00 ABY 053/065 047/070 3-00 VLD 059/072 048/074 3-00 .TLH... .AL...NONE. .GA...NONE. .FL...NONE. TJT
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-032100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 1100 AM EST WED APR 3 2002 THIS OUTLOOK PERTAINS TO SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA....THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. ...SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING OVER THE SOUTHEASTERN TWO THIRDS OF THE OUTLOOK AREA... A COLD FRONT WILL MOVE SOUTHEAST THROUGH THE OUTLOOK AREA TODAY. A MOIST UNSTABLE ATMOSPHERE AHEAD OF THIS FRONT COMBINED WITH WEAK DISTURBANCES ALOFT WILL BRING A CHANCE FOR SEVERE WEATHER THIS AFTERNOON AND EVENING TO MUCH OF THE OUTLOOK AREA. SOUTHEAST ALABAMA AND AREAS OF SOUTHWEST GEORGIA WEST OF A COLQUITT TO ALBANY LINE WILL BE LESS LIKELY TO SEE SEVERE WEATHER...AS THE COLD FRONT SHOULD BE THROUGH THESE AREAS LATER TODAY. THE MAIN SEVERE WEATHER THREATS EXPECTED THIS AFTERNOON AND EVENING ARE LARGE HAIL AND DAMAGING WINDS. SINCE SOME THUNDERSTORMS ARE EXPECTED TO REACH SEVERE LIMITS... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. TJT
The national radar mosaic for the moment the first event began.
4 hail. Local standard time, as filed.
Dime to nickel size hail reported by a SKYWARN storm spotter.
Dime size hail reported by the Liberty County Sheriff.
Quarter size hail reported by a SKYWARN storm spotter.
Golfball to baseball size hail reported by the Gadsden County Sheriff.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2002Every state in 2002This day in weather historyWarnings in Florida, April 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5293566, 5293567, 5293568, 5287495.